antivirals/transfer factors/FFC

Discussion in 'Fibromyalgia Main Forum' started by spazmonkey, Aug 25, 2005.

  1. spazmonkey

    spazmonkey New Member

    I've been doing antiviral therapy for about 5 months now (Valtrex) and taking the transfer factor 6000.

    All of this is through FFC. The doc wants me to go down on my antiviral meds and I'm really scared to do this.

    My sore throat came back again...how can I get this to go away? It's constant now...so now I think one of the viruses are back.

    When I go off the transfer factor (if i miss a few days), my stomach starts hurting again from the HHV6.

    I don't think I"m going to go off of them just yet...does anyone have any advice??
  2. Mikie

    Mikie Moderator

    Most docs would likely disagree with me. I do not think antivirals and TF's should be taken together. I believe the antivirals destroy the transfer information which makes the TF's work.

    It may well be that now that you are only on the TF's that they are eliciting an immune response from your immune system. That would cause a sore throat, headaches, swollen lymph nodes, and feeling fluish. This goes one as the immune system is being trained by the TF's until one's own immune system goes on a killing spree, wiping out pathogens. That's when the Herx begins and there is likely profuse sweating, burning and/or chilling, and diarrhea from hell. There may be vomiting as well.

    If it were me, I would stay on only the TF's for a while longer to see what happens. That you are feeling this bad may indicate that the TF's are finally able to work.

    To me, it makes no sense to put the transfer info from the live viruses into the body and then take an antiviral which likely kills that info before it can train the immune system.

    Love, Mikie
  3. lbconstable

    lbconstable New Member

    Hi spaz,

    I'm taking Transfer Factor Blend 100. My doctor isn't treating with oral antivirals. I've only been on them for about 2 1/2 weeks. I have felt pretty fatigued and sore for the last week. I have a sore throat from hell! It's the dry scratchy kind.

    I saw my doctor yesterday. He thinks the fatigue and achiness is a result of Transfer Factors (which is good news) and the sore throat is probably from a rhinovirus. The rhinovirus' are not addressed by the TF. He recommended that I continue taking Olive Leaf Extract to address the sore throat.

    I've tested positive for chronic EBV and HHV-6.

    Love & Light, Laurie
  4. Mikie

    Mikie Moderator

    When I was having an immune response from the TF's.

    TF's may not specifically target rhinoviruses, but they do increase Natural Killer Cells and that can help kill other pathogens.

    Love, Mikie
  5. nancyann62

    nancyann62 New Member

    Hi There,

    I'm very interested in your HHV6. Did the FFC doc
    diagnose you? If so, what test(s) were used and is
    that why he(she) diagnosed the Valtrax? It's a pretty
    heavy duty med.

    Thanks for your reply..................nancyann
  6. lbconstable

    lbconstable New Member


    I'm so glad to know that you and others have the sore throat symptom in response to the TF's. This immune response is so different from what I was experiencing before starting the Transfer Factor that I wasn't sure what was going on.

    But doctor yesterday thought it was immune response and it sounds consistent with what you and others have posted too. It's actually kind of relief knowing that the TF's are working - even if I do feel lousy.

    I've been sooooo tired; terrible sore throat; my neck is so sore; temperature & blood pressure have dropped; and have a funny tasted in my mouth.

    Doctor did give me prescription for doxycycline - so we'll see how I do on that too.

    Spaz - I'm interested in you're HHV-6 results as well. I tested positive for chronic EBV, HHV-6, and mycoplasma. The test was antibodies by ELISA.

    Love & Light, Laurie
  7. Mikie

    Mikie Moderator

    Have you talked to your doc about adding in Heparin to dissolve any fibrin overgrowth in the blood? It can really help expose pathogens which use the fibrin to hide out in. It can also mean you have to use less of the meds to get better results. It's part of the Joseph Brewer Protocol.

    Just taking the Heparin can cause a big immune response as all those pathogens are scrambling in the bloodstream as the immune system hunts them down.

    Love, Mikie
  8. lbconstable

    lbconstable New Member

    Hi Mikie,

    I've been on the Heparin for 16 weeks now and did a couple of months of Lumbrokinase before starting the Transfer Factor. I did have an immune response then, but the symptoms were a bit different. I had a low grade temperature, scratchy throat (but not as severe as this one) and fatigue (but not as bad). What has surprised me is that my temperature has dropped. I'm wondering if different organisms are being combatted. Or maybe the TF's stimulate a different immune mechanism.

    I think I'm feeling a little better today. I'll just have to see how the day progresses.

    Love & Light, Laurie
  9. Mikie

    Mikie Moderator

    At some point, I probably knew you had taken the Heparin but my latest fatigue flare has virtually wiped out my memory.

    Yes, the Herxes and immune responses have been different for me too, depending on what I'm using and what is being killed off.

    The strangest reaction I had was when I had the first two Herxes on the TF's within a fairly short time. It was like I could feel tiny particles in my body as though it were filled with ashes. It's really difficult to explain. Obviously, the TF's killed off something that nothing else was able to kill.

    As one tries the various treatments and Herxes, one gets to know what is happening. When I Herx from bacteria, my torso burns; when I Herx from viruses, my torso chills. It's happened so many times on the Doxy and Famvir that I got to know what was dying just from the Herx.

    I am still getting very strong immune reactions from the TF's, followed by Herxes every time. They do seem to work better for me when I pulse them. The Doxy and Famvir worked better when pulsing them too after a period of taking them every day.

    It's hard to imagine that our bodies can even go on living with so many critters taking up residence inside of us. I look for the day that the TF's bring on an immune response with little or no Herx. That will be the day when the infections are either latent or gone.

    Continued good luck.

    Love, Mikie
  10. spazmonkey

    spazmonkey New Member

    what do you mean by pulsing??

    the tests I got were just through the FFC/Quest Diagnostics...

    I tested positive for HHV6, cytomegalovirus and EBV.

    my brainfog has reactivated itself lately...bummer
  11. lbconstable

    lbconstable New Member

    Hi Spaz,

    Pulsing means to take a treatment for a short period of time (several days) and then lay off the treatment for awhile (usually several weeks). This is commonly done in later stages of treating with anitvirals and antibiotics.

    -Laurie
  12. Mikie

    Mikie Moderator

    In the beginning, there are sooooo many pathogens that one usually has to be on a treatment every day for three to six months. After that, when a lot of the pathogens have been killed off, it is usually more effective the pulse one's medications. The schedule can be different for different meds and different people.

    Most treatments utilizing Heparin, AV's, TF's, and ABX for our illnesses are fairly cutting edge and new. There has been a lot of trial and error involved. Slooooowly, protocols are emerging which seem to work for most. That we even have docs willing to try these things is a real light in the darkness.

    Love, Mikie